I'm a 28 year old woman, and I took Wellbutrin for about five years. I was diagnosed ADD in college, and I've been on Ritalin for about eight or nine years, and when I was depressed five years ago and having an xtra hard time managing my ADD symptoms my doc put my on Wellbutrin (I was in a bad marriage then, divorced now, thank goodness) Several months ago my doctor switched me from the Wellbutrin SR 150 twice a day to the one dose XL 300 mg, and I developed side effects that increased so slowly I didn't realize what was happening to me until a few weeks ago when the side effects got bad enough that I was frantically looking for a solution to my problems.
If I wasn't exhausted, I was anxious and wired. I could never let go and relax (sometimes an issue with me in the past, but on the XL, it was ALWAYS an issue), and my sex drive plummeted to nothing. For the first time in my life, intimacy seemed like more trouble than it was worth, and I'm in a good, monogamous relationship with a great guy! I've always been a very talkative person, but on the XL I would think of things to say but never feel like saying them. Talking seemed almost pointless to me. Even though I was actually lighter (I lost wieght) my body but especially my head felt heavy all the time, I got lots of headaches, my eyesight was blurry and my eyes dry, my heart would race, I'd wake up burning up and sweaty with my heart pounding like I'd had a nightmare except the dream would just be ordinary and then I couldn't go back to sleep, I started having binge issues (something I had before Wellbutrin, but not on Wellbutrin SR) and basically I was a little bit depressed all the time, and only felt alright about myself when I was busy working hard.
Anyway, so I decided to get off the Wellbutrin altogether rather than switch back to the SR, and I've been without any for about five days and I'm not sure if I'm having withdrawl symptoms or if its just the old ADD me. I'm definitely more distractable now, and I have more of an appetite, and while my sex drive isn't back, it feels better to be touched than it has in a long time, but I'm also moodier than I was on the W, and some other stuff I cant think of now. I'm very glad to be off the medication, and I definitely feel better now--even being moody is fine, since I'm able to feel so much happier than I've felt in a long time, but I still wonder what is from withdrawl and what is me. It's been a long time since I was taking just Ritalin.
Long post, I know, but I'm really curious about other peoples side effects and withdrawl from Wellbutrin. Especially ADD folks.
Anybody want to share their experiences?
The Following User Says Thank You to WrenFrazier For This Useful Post: depechemode101 (01-15-2012)
Hi, I just read your post, I'm suprised nobody responded. I know it's been awhile since you posted. I searched under Wellbutrin because I just starteds taking it for ADHD.
Here's my opinion, and of course, like the old saying goes, opinions are like a**holes, everyone's got em Maybe the wellbutrin was working on your ADHD but maybe not so much on anxiety and mild depression. As far as exhausted or wired, it's hard to say if it's the drug or something else. What I do know, is that Wellbutrin xl apparently doesn't work so well with anxiety and depression, but is good for ADD.
But it does sound like you had pretty bad side effects. It's so hard with these things.
I've been off the Wellbutrin for a few months altogether and I have mixed feelings. I don't miss the XL and all those side effects, but the Wellbutrin SR worked pretty well overall. It's interesting seeing how my ADD is these days when I'm taking just Ritalin. My symptoms are much more noticeable, but I've decided that its a good thing, because I can really tell how well I'm taking care of myself by how my ADD is. If I don't get enough sleep or exercise or if I eat too much fried food or sugar and don't take my vitamins, I notice a BIG difference in mood and concentration and energy and focus, etc. Same if I don't take care of my emotional needs. If I clam up about what bothers me and repress it or if I let my worries rage out of control without reminding myself that its my ADD mind at work and I need to try and shift gears, then all my other ADD symptoms get worse. The only thing I can't seem to make better is how LOUD the clock seems to tick in my office! I have to take it off the wall and swaddle it in a towel when I'm trying to concentrate.
It's like the Ritalin can't reduce my symptoms as much as the Wellbutrin SR and Ritalin combined, but the Ritalin alone still anchors me, and makes me more able to manage my symptoms in other, non-medication ways. It makes things a little tougher, but I think that gradually things are also getting better.
Glad that you have things under control. Diet and ecercise are so important, and really help. I have a tough time remembering that, I get lazy! I just started Wellbuterin XL, hopefully my side effects won't be bad.
It's probably a combo of both your body adjusting to not taking it anymore and your AD/HD symptoms coming back.
Your AD/HD symptoms are probably very foreign to you now since you have had them 'at bay' for such a long time.
I've been taking 400mg of Wellbutrin SR a day (for a few years now) with great results. I never saw any need to change to the XL version since SR has worked great, and I never really minded taking the second dose later on.
People can react very differently to Wellbutrin XL and SR. Personally, I found that I had much better results on the SR. XL caused agitation and terrible insomnia. I went from 300XL to 100mg SR 2x daily and saw a big improvement.
Unfortunately, I moved back to 150mg XL when I started Prozac - I haven't been happy with the combo.
Hi, I'm new to the boards. I take wellbutrin sr 150mg twice a day. I also take prozac 25mg twice a day. They seem to even me out. I was tired on just prozac, the wellb. has given me more energy. I am still hyper, I have trouble reading a book, and I'm easily distracted. I hope you did'nt stop your meds cold turkey, you should be weaned off, does your doctor know? Perhaps he would put you back on the wellb. sr. Take care!!!